Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Have disseminated superficial actinic porokeratosis. No relief from efudex. Any alternate remedy?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 2016 Questions
I was diagnosed with DSAP (disseminated superficial actinic porokeratosis) over 10 years ago on my arms and legs. We tried Efudex and nothing happened. I try to keep up-to-date on any new treatments or medications for this condition. I would be curious to know whether you know of anything that can be done for me.
Posted Thu, 25 Apr 2013 in Skin Hair and Nails
Answered by Dr. Kalpana Pathak 3 hours later
Thanks for writing to us.
DSAP develops in genetically predisposed people at sites of sun exposure. The treatment options available to treat the same are quite limited. Treatment options available are
1)5 fluorouracil( efudex) that you have already tried
2)Calcipotriol- supposedly quite effective for DSAP
3)Oral retinoids like isotretinoin and acitretin with or without topicals mentioned above
4) cryotherapy of the lesions.

Personally, I would advise as much sun protection as possible with use of sunscreens having good sun protection factor even if staying indoors. Also I think you should discuss the option of using calcipotriol over your lesions with your treating dermatologist.
Hope that helps. Should there be any query, feel free to write back.
Dr Kalpana
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor